Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Asymptotic values and Baire category


Author: Chaim Mida
Journal: Proc. Amer. Math. Soc. 41 (1973), 492-494
MSC: Primary 30A72
DOI: https://doi.org/10.1090/S0002-9939-1973-0324046-0
MathSciNet review: 0324046
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ f$ be meromorphic in the unit disc, and let $ \alpha $ be a complex number. Given $ \varepsilon > 0$, let $ {T_\varepsilon }(\alpha )$ denote the set of points $ {e^{i\theta }}$ for which the cluster set $ {C_\mathcal{L}}(f,{e^{i\theta }})$ lies in the $ \varepsilon $-neighbourhood of $ \alpha $ for some arc $ \mathcal{L} \to {e^{i\theta }}$. Then a sufficient condition that the set of points on the unit circle at which $ f$ possesses point-asymptotic value $ \alpha $ be of first category is that $ {T_\varepsilon }(\alpha )$ contains no arc for some $ \varepsilon > 0$.


References [Enhancements On Off] (What's this?)

  • [1] E. F. Collingwood and A. J. Lohwater, The theory of cluster sets, Cambridge Tracts on Math. and Math. Phys., no. 56, Cambridge Univ. Press, Cambridge, 1966. MR 38 #325. MR 0231999 (38:325)
  • [2] A. J. Lohwater, Some function-theoretic results involving Baire category, Jyväskylä Conference on Analysis (Jyväskylä, Finland, 1970), Springer-Verlag, 1972. MR 0377060 (51:13234)
  • [3] E. C. Titchmarsh, The theory of functions, 2nd ed., Oxford Univ. Press, Oxford, 1939. MR 0197687 (33:5850)
  • [4] G. T. Whyburn, Analytic topology, Amer. Math. Soc. Colloq. Publ., vol. 28, Amer. Math. Soc., Providence, R.I., 1942. MR 4, 86. MR 0007095 (4:86b)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30A72

Retrieve articles in all journals with MSC: 30A72


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1973-0324046-0
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society